I'd look into celiac disease, which is a very common cause of B12 deficiency.
I don't think thyroid and these deficiencies is directly related.... but may be something autoimmune going on, causing both thyroid and other problems.
No it doesn't. You will usually be deficient before having a TT but it often not picked up till after surgery as they look to make sure you are getting calcium. Vit D's job is to help the calcium absorb as parathyroids often get damaged in a TT.
Vegetarians are often low in Vit B12. Perhaps you need to look at your diet and see if you are missing any foods which may help you.
Vit D is common in auto-immune diseases.
Finally got an appointment with dermatologist tomorrow morning to find out whats causeing the Livedo Reticularis. I was told they usually do a skin biopsy which gives them the answer as to whats wrong. I also have an appointment with my endocrinologist on Monday. Will let ya'll know what they say. Thank you for the comments.
Went to dermatologist and alot of good that did, he said "yep, you have livedo reticularis (already knew that). It will go away" he says and I am thinking really I have had it now for 8 months and it hasn't gone away yet. I tell him my neurologist sent me there so he could find out whats causing it. He said " nothings causing it. I say aren't you going to run any test to find out why it suddenly showed up. He says okay we will run a ANA, Lipids, CMP and a inflammation test. Call me Friday.
I'm like how many Quacks do I have to keep running across, before I find someone who knows what they are doing?
Test came back negative except for cholesterol-242 and LDL-150. My Endocrinologist said that guy must be nuts and He told me to come in Monday and he will run the test to find out what is causing the Livedo Reticularis. He said even people with Lupus and many other autoimmune diseases can have a negative ANA and ESR.
Hi Iris- I have been doing some research and from what I am finding out is when they take your thyroid your ability to make the intrinsic factor in your stomach to be able to absorb vit B12 also goes. I had a TT last March due to cancer and I am now feeling the effects of serious B12 deficeincy including migraines which are debilitating. I would look into this more if you are interested. Since your intestines can not absorb the B12 supplements will not do you very much good- you need shots or sublingual tabs to get it into your body. Hope that helps some!
I was looking this issue up just last night on the internet and what I found is that 48 out of 116 people with thyroid disease were found to be Vit B 12 deficient. My husband has Hasti's and has to take B 12 injections. I'm waiting for my labs to come back to see if I am lacking also because I have all the symptoms. I am non Hasti's.
I have hyperthyroid for the past 5 mths and they want to remove it because I also have atrial fib with my heart. I've had a heart ablation and was to have another and they found problems with my thyroid. I'm very concerned about the weight issue afterward - I've never had a weight problem. Also some people are saying up to 6 mths recovery. Can anyone give me some infor on this.
Have you been tested for Graves Disease? (TSI blood test? )
I have Graves..went what you are going through and eventually had RAI and thyroidiectomy and havent looked back since.
Read my early journals if you want.
I was deficient in B12 and Vit, B after RAI and TT.
Prior to that, I had never considered myself deficient as I eat properly and get plenty of sunshine in the garden (hours on end to be exact).
I am now on Calcium/Vit, D and B12 capsules daily at night.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.